Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 32, NWS El Paso, TX

August 6, 2007Grant County, Sierra County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 6, 2007, 2:11 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2007, 2:11 PM MDT (20:11 UTC)
Expired
Aug 6, 2007, 3:45 PM MDT
In force
94 min
Issued by
NWS El Paso, TX
Area
Whole counties

Counties Grant County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 062013
FFWEPZ
NMC017-051-062145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
211 PM MDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...
  NORTHEASTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 345 PM MDT

* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR     
  ESTIMATED RAINFALL AMOUNTS ARE UP TO 3 INCHES.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3289 10792 3290 10771 3320 10770 3321 10795

$$

FAUSETT
1 follow-up statement
000 
WGUS74 KEPZ 062138
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
336 PM MDT MON AUG 6 2007

NMC017-051-062146-
GRANT NM-SIERRA NM-
336 PM MDT MON AUG 6 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MDT FOR WEST CENTRAL
SIERRA AND NORTHEASTERN GRANT COUNTIES...

RAINFALL HAS ENDED OVER THE BLACK RANGE IN THIS AREA...AND DRAINAGE 
FROM EARLIER HEAVY RAINS SHOULD BE ABATING.

LAT...LON 3289 10792 3290 10771 3320 10770 3321 10795

$$

FAUSETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:40 AM MDT, 10 hours 31 minutes earlier.

Area forecast discussion, Aug 6, 3:40 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
340 AM MDT MON AUG 6 2007

.SYNOPSIS...
THE RIDGE OF HIGH PRESSURE ALOFT IS SHIFTING NORTH AS AN UPPER LEVEL
LOW SLOWLY TRACKS TOWARD THE AREA FROM THE SOUTH. THIS WILL ALLOW
ADDED MOISTURE TO WORK BACK INTO THE REGION TODAY. THUS AN INCREASE
IN THUNDERSTORM COVERAGE IS EXPECTED THIS AFTERNOON AND EVENING.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AS THE UPPER
LOW MOVES UP TOWARDS NORTHWEST NEW MEXICO. HIGH PRESSURE BEGINS
BUILDING OVER THE SOUTHERN PLAINS AND NEW MEXICO WEDNESDAY AND
BEYOND...RESULTING IN WEAK EAST TO SOUTHEAST FLOW. THIS WILL ALLOW
SOME MOISTURE TO REMAIN IN THE AREA BUT THUNDERSTORMS SHOULD BE
MAINLY ISOLATED. TEMPERATURES WILL BE A BIT BELOW NORMAL TODAY AND
TUESDAY BUT RETURN TO NORMAL FROM WEDNESDAY ON INTO THE WEEKEND.

&&

.DISCUSSION...
HIGH PRESSURE NOW CENTERED OVER THE LOWER MISSISSIPPI VALLEY WITH A
WEAKENING RIDGE EXTENDING BACK TO NORTHERN NEW MEXICO. UPPER LOW IS
NOW LOCATED ABOUT 200-250 MILES SOUTH OF THE NEW MEXICO BOOTHEEL
WITH DEEPER LAYERED MOISTURE OVER ARIZONA AND ACROSS NORTHWEST NEW
MEXICO. SOUTHERLY FLOW WILL INCREASE ACROSS THE REGION TODAY AS
UPPER LOW OPENS UP INTO TROUGH JUST WEST OF THE AREA. BOTH NAM/GFS
SHOW SOME ENERGY MOVING UP IN THIS FLOW THIS AFTERNOON...THOUGH THE
NAM IS MORE EXPLICIT IN DETAIL. PWS WILL INCREASE SLIGHTLY BY THIS
AFTERNOON AND EVENING. WITH ALL THIS...AN INCREASE TO SCATTERED
THUNDERSTORMS LOOKS REASONABLE. WILL KEEP SAME COVERAGE FOR TUESDAY
AS TROUGH IS SLOW TO LIFT OUT. WILL HAVE TO WATCH THE WEST BOTH DAYS
AS THAT MAY BE WHERE STRONGEST STORMS OCCUR DUE TO THE SYNOPTIC
DYNAMICS.

FROM WEDNESDAY INTO THE WEEKEND THE UPPER HIGH BEGINS SLOW MIGRATION
BACK WEST. BY THURSDAY THE HIGH IS BACK OVER THE SOUTHERN PLAINS AND
BY LATER SATURDAY IT IS OVER THE OKLAHOMA/TEXAS PANHANDLES. THIS
WILL ALLOW EAST/SOUTHEAST FLOW TO RETURN OVER THE AREA WHICH LIKELY
MEANS A MORE TYPICAL SUMMER PATTERN OF SCATTERED AFTERNOON MOUNTAIN
THUNDERSTORMS AND ISOLATED STORMS ELSEWHERE.

GFS SHOWING UPPER HIGH TO RETURN TO NEAR THE FOUR CORNERS SUNDAY AND
MONDAY...MEANING YET FURTHER REDUCTION OF THUNDERSTORM COVERAGE AND
MAYBE JUST LIMITED TO MOUNTAINS.

&&

.AVIATION...VALID 06/12Z-07/12Z...
GENERALLY VFR CONDITIONS. AREAS OF MVFR AND IFR FOR CIGS AND VSBY IN
AND NEAR SHOWERS AND THUNDERSTORMS AFT 18Z. LOW CIGS NEAR TSTMS WILL
OCNLY OBSCR MTN TOPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 91  72  92  73  94 /  20  30  20  30  20
SIERRA BLANCA TX        91  66  91  72  93 /  20  20  20  30  20
LAS CRUCES              91  69  91  72  93 /  20  30  20  30  20
ALAMOGORDO              91  67  91  69  93 /  20  30  20  20  20
CLOUDCROFT              69  49  70  51  72 /  30  20  30  20  30
TRUTH OR CONSEQUENCES   90  68  91  68  92 /  20  30  20  30  20
SILVER CITY             84  63  82  63  84 /  20  40  30  30  30
DEMING                  90  69  90  70  92 /  20  30  20  30  20
LORDSBURG               91  68  91  69  93 /  20  40  30  30  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Aug 6, 11:34 AM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1134 AM MDT MON AUG 6 2007

NMZ022>025-030>032-TXZ055-056-071745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1134 AM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING...MAINLY WEST OF THE RIO GRANDE. MAIN THREAT
CONTINUES TO BE HEAVY RAINFALL AND ASSOCIATED ISOLATED FLASH
FLOODING. A FEW LOCATION MAY RECEIVE 2 TO 3 INCHES OF RAIN IN THE
NEXT 24 HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY AND WEDNESDAY WILL BE SIMILAR TO TODAY...THEN WE WILL SEE
A SLIGHT DRYING TREND AS WE HEAD INTO THE COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT FLOODING OR OTHER SEVERE WEATHER VIA OUR
800 NUMBER OR TO LOCAL LAW ENFORCEMENT.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:57 PM MDTSevere Thunderstorm WarningEPZGrant, Sierra40 min
Aug 6, 3:21 PM MDTFlash Flood WarningEPZGrant84 min
Aug 6, 3:54 PM MDTFlash Flood WarningEPZGrant66 min
Aug 6, 4:54 PM MDTFlash Flood WarningEPZGrant96 min

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.